Alert archive / Nebraska / Red Flag Warnings in 2008
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 19, 2008, 9:40 PM MDT for 11 counties in Nebraska. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 9:40 PM MDT (03:40 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 200340 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1040 PM CDT SAT APR 19 2008 ...A RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING... .HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15 PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT. NEZ204-210-201145- /O.NEW.KLBF.FW.W.0007.080420T1800Z-080421T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 1040 PM CDT SAT APR 19 2008 /940 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY. HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUTS TO NEAR 30 MPH WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15 PERCENT. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAR
2 follow-up statements
000 WWUS83 KLBF 200853 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND THE POSSIBILITY OF DRY LIGHTNING SUNDAY AFTERNOON AND EARLY EVENING... .HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15 PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT. NEZ204-210-210100- /O.CON.KLBF.FW.W.0007.080420T1800Z-080421T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 353 AM CDT SUN APR 20 2008 /253 AM MDT SUN APR 20 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. HIGH TEMPERATURES IN THE MID 70S TO NEAR 80...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUTS TO NEAR 30 MPH...WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15 PERCENT LATE THIS AFTERNOON. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS...WILL LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAR/BUTTLER
000 WWUS83 KLBF 202010 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN APR 20 2008 .TEMPERATURES IN THE LOW TO MID 70S AND VERY DRY AIR MOVING IN FROM THE THE WEST WILL KEEP RELATIVE HUMIDITY READINGS BELOW CRITICAL LEVELS ACROSS THE EASTERN PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA. GUSTY WEST WINDS MOVING OFF THE HIGH TERRAIN WILL ALSO CONTINUE TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHWEST NEBRASKA THIS EVENING. NEZ204-210-210300- /O.EXT.KLBF.FW.W.0007.000000T0000Z-080421T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 310 PM CDT SUN APR 20 2008 /210 PM MDT SUN APR 20 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY LEVELS AND GUSTY WINDS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. TEMPERATURES IN THE LOW TO MID 70S AND VERY DRY AIR CONTINUING TO FILTER INTO THE EASTERN PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA...WILL KEEP RELATIVE HUMIDITY AT OR BELOW CRITICAL LEVELS THIS EVENING. GUSTY WEST WINDS MOVING OFF THE HIGH TERRAIN WILL ALSO CONTINUE TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHWEST NEBRASKA. A COLD FRONT MOVING INTO THE REGION LATE WILL ALSO BRING A STRONG WIND SHIFT TO THE NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:25 PM MDT, 7 hours 15 minutes earlier.
Area forecast discussion, Apr 19, 2:25 PM MDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT SAT APR 19 2008
.SYNOPSIS...
AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED A LOW PRESSURE
SYSTEM OVER NORTHWEST WYOMING WITH SEVERAL FRONTS/BOUNDARIES. ONE
FRONT WAS A WARM FRONT EXTENDING UP INTO SASKATCHEWAN AND MANITOBA
AND A BOUNDARY ACROSS WESTERN NEBRASKA. IN THE UPPER LEVELS...THE
6.7 MICRON WATER VAPOR IMAGERY SHOWED A DEVELOPING WAVE OVER
WESTERN MONTANA. OTHERWISE...BROAD ANTICYCLONIC FLOW ACROSS THE
PLAINS.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY.
VERY WARM AND DRY CONDITIONS WILL CONTINUE SUNDAY. THE PRESSURE
GRADIENT AHEAD OF THE NEXT FRONT WILL WORK UP SOME WINDY CONDITIONS
AS WELL IN CENTRAL AND NORTH CENTRAL NEBRASKA.
A FRONT COMING THROUGH SUNDAY NIGHT AND MONDAY WILL BRING COOLER
TEMPERATURES TO WESTERN NEBRASKA. THE UPPER SYSTEM FOLLOWING IN THE
WAKE OF THE FRONT IS LIKELY TO PRODUCE ELEVATED 2D-FRONTOGENESIS.
THIS SHOULD CREATE ENOUGH LIFT FOR SCATTERED SHOWERS ACROSS THE
NORTH AND WEST TUESDAY NIGHT. IN THE NORTHWEST...IT APPEARS THAT IT
SHOULD BE COLD ENOUGH FOR LIGHT SNOW SHOWERS...WHILE IN THE EAST...
THERE IS ENOUGH INSTABILITY TO WARRANT A MENTION OF THUNDERSTORMS.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
ANOTHER FRONT AND STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL
PLAINS WEDNESDAY NIGHT AND THURSDAY. THIS BRINGS A CHANCE OF
PRECIPITATION ONCE AGAIN TO MOST OF NEBRASKA. CONDITIONS IN SOUTHERN
AND EASTERN NEBRASKA ARE FORECAST TO BE PRETTY UNSTABLE...SO
THUNDERSTORMS ARE POSSIBLE. OTHERWISE... THE COLD AIR IS FORECAST TO
STAY WELL NORTH OF THE AREA AND SEASONABLE TEMPERATURES ARE LIKELY
INTO NEXT WEEKEND.
&&
.AVIATION...
SOUTHERLY WINDS WILL PULL MOISTURE INTO WESTERN NEBRASKA
OVERNIGHT. LLVL RH FIELD INDICATE SOME STRATUS DEVELOPMENT ACROSS
WESTERN KANSAS INTO THE EASTERN PANHANDLE BY SUNRISE. GUIDANCE TREND
IS BACKING OFF THIS POTENTIAL SO HAVE MENTIONED ONLY SCATTERED DECK
IN LBF TAF. CIGS HGHTS IN THE WEST COULD REACH IFR CONDITIONS BUT
MVFR SEEMS MORE LIKELY IN THE 150OFT AGL RANGE. A 50+KT LLVL JET
WILL DEVELOP OVER CWA TONIGHT AND DEPENDING ON AMOUNT OF DE-COUPLING
LOW LEVEL WIND SHEAR MAY DEVELOP.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS DEVELOPED ACROSS WESTERN CWA
TODAY...WITH CONDITIONS DRIER THAN MOST GUIDANCE INDICATED...MAINLY
BECAUSE WINDS HAVE MORE OF WESTERLY COMPONENT THAN MODELS DEPICTED.
CRITICAL CONDITIONS COULD VERY LIKELY BE MET ON SUNDAY...ESPECIALLY
CONCERNING RH LEVELS. SFC TROF WILL PULL OUT OF HIGH PLAINS INTO
WESTERN CWA AND PULL THE DRY AIR OF THE HIGHER TERRAIN IN THE
AFTERNOON. RH VALUES LOOK TO FALL INTO THE LOWER TEENS AND POSSIBLY
SINGLE DIGITS EASTERN CO/WY INTO WESTERN SANDHILLS AND SOUTHWEST
NEBRASKA. LOWER CONFIDENCE IN WIND CRITERIA IS LIMITING FACTOR IN
ISSUANCE OF FIRE WX WATCH AND SHORT LEAD TIME HEADLINES ARE MOST
PROBABLE AGAIN FOR SUNDAY. DRY AIR MOVING INTO CWA BEHIND COLD FRONT
ON MONDAY LOOKS TO DROP RH LEVELS DOWN TO NEAR 15 PERCENT AGAIN OVER
LARGE PART OF WESTERN CWA...BUT WITH HIGH PRESSURE BUILDING INTO
REGION WINDS SHOULD REMAIN UNDER 25 MPH.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 7 PM MDT
FIRE ZONES 204 AND 210.
&&
SPRINGER/13Hazardous weather outlook, Apr 19, 7:11 PM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 811 PM CDT SAT APR 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-210115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 811 PM CDT SAT APR 19 2008 /711 PM MDT SAT APR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWESTERLY WINDS ACROSS THE PANHANDLE...WESTERN SANDHILLS AND SOUTHWEST NEBRASKA WILL BRING CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 70S ALLOWING RELATIVE HUMIDITY LEVELS TO DROP TO NEAR 15 PERCENT OR LESS IN SOME AREAS. THE MAIN THREAT AREA WILL BE WEST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:53 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Cherry, Custer, Garfield and 5 more | 16 hr |
Nearby
Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.